# SDR 2002UALA00046

- Difficulty date: January 8, 2002
- Submitted: March 14, 2002
- Operation: Air carrier
- Aircraft: N548UA
- Make and model: Boeing 757222
- Aircraft serial: 25396
- Aircraft time: 37,461 hours, 11,107 cycles
- Engine: Pwa PW2037
- Engine time: 27,653 hours, 9,106 cycles
- System (JASC): 7261 · Turbine Engine Oil System
- Part: Nut
- Part number: 7T0384
- Condition: Loose
- Location: Gearbox
- Part time: 14,125 hours, 4,614 cycles
- Stage of operation: CR
- How discovered: O
- Nature of condition: K, J
- Precautionary procedure: A

## Discrepancy

NUMBER 1 ENGINE OIL QUANTITY DECREASED TO ZERO.  OIL TEMPERATURE INCREASING.  BREATHER MANIFOLD CRACKED.  THIS WAS THE SECOND TIME IN 30 DAYS THAT THE BREATHER MANIFOLD WAS FOUND CRACKED ON THIS ENGINE.  ENGINE WAS REMOVED AND SENT TO THE OVERHAUL SHOP.  SHOP FOUND THE LOWER OIL DUCT LOOSE IN THE ANGLE GEARBOX.  THIS WAS A RESULT OF A LOOSE LOCK NUT.  THE LOOSE DUCT WAS CAUSING VIBRATION TO BE TRANSFERRED INTO THE BREATHER MANIFOLD TUBE THUS CAUSING IT TO CRACK.  THE LOWER OIL DUCT AND HARDWARE WAS REPLACED AND THE ENGINE WAS RETURNED TO SERVICE.
